I have been taking 75 mg Zoloft for about 6 weeks and it has killed my sex life. In the past I took Wellbutrin SR and Celexa at different times, separately. Both had side effects I didn't like too much, however both actually improved my sex life over Zoloft and some other SSRI's, like Prozac. Is it possible to mix Zoloft with either of these meds? I am thinking of taking just a small dose of either one (25 or 50 mg) to hopefully add some spark to the Zoloft, which generally makes me feel tired and inactive. Any help or experience you could share about mixing these meds would be appreciated. Thanks.
Just checked drug/drug and food/drug interactions for Zoloft and Wellbutrin and found 'moderate' levels of interaction.
The linchpin is the CYP450 3A4-mediated first-pass liver metabolic pathway. The zoloft and grapefruit [juice and fruit] both use this pathway. What this means is that the presence of either of these will INCREASE the amount of whatever other food/drug in your body also uses this pathway.
In plain language - there is a potential for overdose if you combine grapefruit with Zoloft, grapefruit with Wellbutrin, or Zoloft with Wellbutrin.
Before mixing these meds, speak with your doctor AND pharmacist. Doesn't sound as though this is something you can attempt safely by yourself.
Thanks for the advice, Jay Tor. What do you know about mixing Zoloft and Celexa? I think the Wellbutrin gives me more "bang", if you know what I mean. But if that is a no-no, then I would consider Celexa which seemed to bring back some of my sexual appetite. Any more advice would be helpful. Thanks.
According to the drug database I checked, Celexa and Zoloft do not have any drug/drug interactions together. However, both have the grapefruit warning. To me, this suggests that they are related compounds - they are both metabolized through the same liver pathway. This means that you would probably have some type of additive effect, although not necessarily 1 to 1.
Your best bet is to speak with a medical/health professional that understands your present health status as well as these meds' pharmacology.
Jay Tor - Two questions: (1) are you serious about this grapefruit thing; I mean it sounds kooky to me ( but what do I know?); (2) can you suggest any websites that have the drug interaction databases you refer to. I'm having trouble finding drug interaction information on the net. Would appreciate any help you can pass along. Thanks.
The grapefruit thing took me by surprise too. Yes, it's very serious and well-documented clinically. I first found out about it after my child's bone marrow transplant which required immune-suppressant [cyclosporine] therapy. The product insert had a BOLD CAPS warning about grapefruit, the CYP450 3A4-mediated first-pass liver metabolic pathway, etc.
Just did a search on grapefruit on MedLinePlus [the National Medical Library drug database] and pulled up 48 reference articles [drugs] that have a grapefruit effect warning. If you want even more information, suggest you look up a pharmacology database such as drugs.com.
BTW, few doctors [GP/FMs] know about this although it is common knowledge in transplant medicine and immunology and among hospital pharmacists.
Cut & paste from cyclosporine article:
Proper Use of This Medicine
Grapefruit and grapefruit juice may increase the effects of cyclosporine by increasing the amount of this medicine in the body. You should not eat grapefruit or drink grapefruit juice while you are taking this medicine.
This means you need to read all food/beverage ingredient labels. For example, SunnyD and FiveAlive[sp?] contain unspecified amounts of grapefruit juice.
Here's more info on the 'grapefruit effect' from the U.S. Patent Office, no less:
Here's a MedLinePlus drug database link for information on Zoloft:
Suggest you look up all of your meds and print out/ bookmark them for reference.
This is the allergy season - if you're taking any allergy meds particularly Seldane, it may be interacting with the antidepressants. Pls consult your doctor and/or pharmacist.
The grapefruit thing is common with many drugs, Lipitor is another one that causes it. It sounds like hokey unless you really understand the clinical detail of it, but trust me, it's true, and it's NOT to be screwed with.
Alot has happened this past year to me… and my doctor seems to believe that I have an anxiety disorder. Which I believe so too… I have some uncontrolable crying spells about two-three times a week.
I am a graphic artist--very creative, and he has put me on Zoloft 50mg and Wellbutrin SR 150mg. I am very leary about taking them together because a friend of mine that I worked with was on Wellbutrin and (never had sezures in her life before) and we got back from lunch one day and she fell on the floor.
Other anti depressants I have taken before include: Celexa, Zoloft, Effexor, Paxil CR, and Tranzene. Never taken any two together before…
Can ANYONE please either help ease my mind or tell me what other drug I might need to talk to my doctor about?
Generally I could have asked my mom, but she is no longer with me... <CRIES>